MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W05100135
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician used an evercross balloon with a 6fr non-mdt sheath and 0.035" non-mdt guidewire for treatment of a 100mm cto (chronic total occlusion-100%) calcified lesion in the distal right superficial femoral artery(sfa) of diameter 6mm.The vessel was reported to be slightly tortuous.The ifu was followed and the device was prepped without issue.A non-mdt inflation device was used.The device did not pass through a previously deployed stent, no excessive force was used and there was no resistance encountered.It was reported that, following the first inflation, deflation issues were noted.The physician pulled negative several times on the inflation device tried a new one with no success.The physician also attempted pulling negative with a 20cc syringe without success.The balloon eventually deflated enough after more than 5 mins so that the physician was able to pull it into the sheath.This slowly deflated the balloon sufficiently to be able to remove it.No patient injury was reported.
 
Additional Manufacturer Narrative
Evaluation summary: the evercross 0.035in otw pta dilatation catheter was received for evaluation.No ancillary devices or cine images from the procedure were received.The evercross dilatation catheter was received with the balloon chamber in a post-inflation profile.A small amount of a viscus clear fluid was observed in the balloon chamber.A 20cc water-filled syringe was attached to the proximal hub luer lock and the guidewire lumen was flushed: a clear steady stream of fluid was observed exiting the distal end of the dilatation catheter.A 0.035¿ compatible guidewire was loaded with ease through the distal tip of dilatation catheter and navigated out the proximal hub luer lock.A 20cc water-filled syringe with manometer was attached to the inflation lumen luer lock on the y-manifold.The evercross dilatation catheter was inflated to a rated burst pressure (rbp) of 18 atm.A vacuum was drawn to deflate the balloon chamber.The balloon chamber would not deflate under sustained vacuum for just over five minutes.The proximal end of the balloon chamber was examined.The proximal balloon bond appeared to be necked down to the inner guidewire lumen and not providing an optimum deflation pathway.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7618635
Report Number2183870-2018-00337
Device Sequence Number1589812
Product Code LIT
UDI-Device Identifier00821684061473
UDI-Public00821684061473
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2020
Device Catalogue NumberAB35W05100135
Device Lot NumberA532724
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2018
Initial Date Received by Manufacturer 05/23/2018
Supplement Date Received by Manufacturer08/16/2018
Initial Report FDA Received Date06/20/2018
Supplement Report FDA Received Date09/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1